# SDR MALA040117

- Difficulty date: January 14, 2004
- Submitted: January 21, 2004
- Operation: Air carrier
- Aircraft: N420XJ
- Make and model: Saab 340B
- Aircraft serial: 340B420
- Aircraft time: 2,520 hours, 2,699 cycles
- Engine: Ge CT79B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

LT ENG FAILED INFLIGHT.  ONE STAGE 1 TURBINE BLADE SEPARATED FROM DISK BELOW BLADE PLATFORM, BLADE IMPALED IN STAGE 1 SHROUD.  STAGE 1 ROTOR CONTINUED TO ROTATE, REMAINING 33 STAGE 1 TURBINE BLADES MACHINED OFF BY IMPALED BLADE.  DEBRIS FROM 34 STAGE 1 TURBINE BLADES EXITED TAILPIPE.  NO INTACT TURBINE BLADES STAGES 1, 2, 3 & 4 DISKS.  DAMAGE STAGE 2, 3 & 4 TURBINE NOZZLES.  TWO OF POWER TURBINE STRUTS SPLIT OPEN, L/E & METAL PEELED BACK.  REMAINING 6 STRUTS DAMAGED.  STAGE 3 TURBINE BRAIDED SEAL MATL PROTRUDING FROM HOLE STAGE 4 TURBINE NOZZLE.  HEAT DAMAGE.  OIL LVL FULL, COLOR NORM.  STAGE 1 TURBINE BLADES NEW, ACCUMULATED 2520 HRS/2699 CYC.  NO ENG PARAMETER ABNORM PRIOR TO EVENT.  ENG SENT TO H&S.
